Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 16, 2014, 4:02 PM EDT for Broward County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2014, 4:02 PM EDT (20:02 UTC)
- Expired
- Aug 16, 2014, 4:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 65 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 4:10 PM EDT | TSTM WND GST 46 | 1 Wnw Fort Lauderdale, FL | WEATHERBUG MESONET SITE AT THE FORT LAUDERDALE POLICE DEPARTMENT REPORTED A WEST-NORTHWEST WIND GUST OF 46 MPH AT 410 PM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2531 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037
WWUS82 KMFL 162002
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT SAT AUG 16 2014
FLZ072-172-162030-
COASTAL BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
402 PM EDT SAT AUG 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COASTAL BROWARD COUNTY
AND SOUTHEASTERN METRO BROWARD COUNTY...
* UNTIL 430 PM EDT
* AT 401 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER BROADVIEW PARK...OR OVER PLANTATION...
MOVING NORTHEAST AT 15 MPH.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
FORT LAUDERDALE...HOLLYWOOD...POMPANO BEACH...DAVIE...PLANTATION...
SUNRISE...TAMARAC...LAUDERDALE-BY-THE-SEA...LAUDERHILL...OAKLAND
PARK...NORTH LAUDERDALE...LAUDERDALE LAKES...DANIA BEACH...COOPER
CITY...WILTON MANORS...SEA RANCH LAKES...LAZY LAKE...PORT
EVERGLADES...VILLAGE PARK AND GOLDEN HEIGHTS.
LAT...LON 2618 8010 2617 8010 2614 8011 2612 8012
2610 8012 2606 8013 2603 8027 2615 8032
2626 8008
TIME...MOT...LOC 2001Z 246DEG 11KT 2610 8021
$$
GREGORIAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 16, 2:02 PM EDT, 2 hours earlier.
Area forecast discussion, Aug 16, 2:02 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 202 PM EDT SAT AUG 16 2014 .SHORT TERM (TONIGHT-MONDAY NIGHT)... DEEP LAYER RIDGE THAT HAS BEEN SUPPRESSED TO THE SOUTH THE PAST COUPLE OF DAYS WILL BEGIN TO SHIFT BACK TO THE NORTH ON SUNDAY AS THE STRONG MID LEVEL TROUGH ACROSS THE NORTHEAST STATES LIFTS EASTWARD. UNTIL THEN, ONE MORE ACTIVE AFTERNOON OF THUNDERSTORMS SEEMS INEVITABLE ACROSS THE INTERIOR AND EAST COAST METRO AREAS WITH PWAT AROUND TWO INCHES AND 500MB TEMPS AT AROUND -7C. SHOWERS ALREADY BEGINNING TO DEVELOP AS OF 17Z AND MOVE TO THE NORTHEAST IN THE SOUTHWEST STEERING FLOW. THE BAND OF MOISTURE OVER SOUTH FLORIDA ASSOCIATED WITH THE NORTHEAST TROUGH WILL BEGIN TO SHIFT EAST ON SUNDAY AND MONDAY WITH DRIER AIR MOVING INTO THE REGION, ESPECIALLY ON MONDAY WITH LOWER PWATS BOTH DAYS. THE GFS, NAM AND ECMWF ARE ALL DIFFERENT IN SHOWING PWAT VALUES FOR THESE DAYS BUT STILL INDICATE A DRYING TREND WITH THE VALUES LIKELY DROPPING INTO THE 1.3-1.5 INCH RANGE. AEROSOL MODELS ARE ALSO SUGGESTING A LARGE SAHARAN DUST LAYER (SAL) WILL MOVE ACROSS SOUTH FLORIDA ON SUNDAY WHICH WILL LIKELY CREATE A MILKY LOOK TO THE SKY ALONG WITH DIMINISHING THE THREAT FOR CONVECTION. THE RIDGE MOVING BACK NORTH ALONG WITH THE DRIER AIR AND SAL WILL COMBINE TO DECREASE THE AMOUNT OF THUNDERSTORM COVERAGE. SEA BREEZE BOUNDARIES WILL ALSO BE THE PRIMARY LIFTING MECHANISM WHICH TENDS TO LIMIT COVERAGE. .LONG TERM (TUESDAY-SATURDAY)... A RETURN TO A DEEP EASTERLY FLOW WILL BE THE DOMINATE WEATHER MAKER THROUGH THE ENTIRE EXTENDED PERIOD. THE RIDGE AXIS WILL SET UP FROM THE SOUTHERN PLAINS TO CENTRAL FLORIDA AND INTO THE ATLANTIC FROM TUESDAY THROUGH SATURDAY. PWATS THROUGH THIS PERIOD WILL RANGE FROM 1.5 TO 1.7 INCHES SO SCATTERED POPS WILL RESULT MAINLY ACROSS THE INTERIOR AND WEST COAST. && .AVIATION... SHOWERS AND THUNDERSTORMS ARE DEVELOPING NEAR ALL TERMINALS EARLY THIS AFTERNOON...WITH AT LEAST SCATTERED ACTIVITY EXPECTED UNTIL AROUND SUNSET. BEST LIKELIHOOD FOR CONVECTION APPEARS BETWEEN 19- 21Z...SO TEMPO TSRA ADDED FOR THOSE TIMES. GUSTY WINDS AND LOCALLY SIGNIFICANT RESTRICTIONS ARE LIKELY IN/NEAR THUNDERSTORMS...OTHERWISE LIGHT SOUTHEAST WINDS AND VFR CONDITIONS WILL PREVAIL INTO SUNDAY. DRIER AIRMASS SUNDAY WILL REDUCE RAIN CHANCES...SO NO VCSH/VCTS THROUGH 18Z ATTM. && .MARINE... BY SUNDAY, WINDS ARE FORECAST TO BECOME EAST TO SOUTHEAST ACROSS ALL WATERS WHILE REMAINING AROUND OR BELOW 10 KNOTS AND PERSISTING INTO EARLY NEXT WEEK. SEAS ARE FORECAST TO BE 2 FEET OR LESS THROUGH THE WEEKEND AND INTO AT LEAST EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 91 78 91 / 20 10 0 10 FORT LAUDERDALE 80 92 81 92 / 30 10 0 10 MIAMI 79 91 80 92 / 20 10 0 10 NAPLES 79 92 80 92 / 10 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...30/KOB LONG TERM....30/KOB AVIATION...23/SK
Hazardous weather outlook, Aug 16, 3:42 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 342 PM EDT SAT AUG 16 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 170200- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 342 PM EDT SAT AUG 16 2014 ...STRONG STORMS ARE POSSIBLE EASTERN AREAS OF SOUTH FLORIDA THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THUNDERSTORM DEVELOPMENT IS LIKELY BY THIS AFTERNOON, ESPECIALLY OVER THE INTERIOR AND EAST COAST METRO AREAS OF SOUTH FLORIDA. THE MAIN THREATS WILL BE FREQUENT LIGHTNING, GUSTY WINDS, AND URBAN FLOODING. TORNADOES: THERE IS A SLIGHT CHANCE OF A BRIEF WEAK TORNADO WITH THE STRONGEST STORMS OVER THE EAST COAST METRO AREAS THIS AFTERNOON WHERE THE EAST AND WEST COAST SEA BREEZES DEVELOP. WIND: STRONG THUNDERSTORMS CREATING WINDS OF 55 MILES PER HOUR ARE POSSIBLE THIS AFTERNOON ESPECIALLY OVER THE EASTERN AREAS OF SOUTH FLORIDA INCLUDING THE ADJACENT COASTAL WATERS. FLOODING: MAINLY URBAN STREET FLOODING IS POSSIBLE TODAY. TEMPERATURES: THE HEAT INDEX WILL REACH TO BETWEEN 100 AND 104 THIS AFTERNOON ACROSS MOST OF SOUTH FLORIDA. IN SOME LOCALIZED AREAS IN THE WESTERN INTERIOR, IT COULD BRIEFLY REACH TO AROUND 105 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME SLIGHTLY DRIER AIR IS STILL EXPECTED TO MOVE INTO THE AREA SUNDAY AND MONDAY WHICH WILL BRING A REDUCTION IN SHOWER AND THUNDERSTORM COVERAGE LATE SUNDAY THROUGH MONDAY. COVERAGE WILL GRADUALLY INCREASE THROUGH THE REST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI ESPECIALLY OVER THE EAST COAST METRO AREAS OF SOUTH FLORIDA INCLUDING THE ADJACENT COASTAL WATERS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Aug 16, 3:32 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT SAT AUG 16 2014
FLZ067-162015-
INLAND PALM BEACH COUNTY FL-
332 PM EDT SAT AUG 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INLAND PALM BEACH COUNTY
...
* UNTIL 415 PM EDT
* AT 331 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF CANAL POINT TO OKEELANTA...AND MOVING NORTHEAST AT 15
MPH.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
WELLINGTON...BELLE GLADE...PAHOKEE...SOUTH BAY...CANAL POINT...
OKEELANTA...FREMD VILLAGE-PADGETT ISLAND...BELLE GLADE CAMP...LION
COUNTRY SAFARI PARK AND LOXAHATCHEE GROVES.
LAT...LON 2647 8075 2670 8079 2669 8075 2670 8072
2676 8075 2678 8073 2674 8071 2676 8069
2681 8070 2684 8065 2689 8062 2696 8061
2696 8035 2665 8027
TIME...MOT...LOC 1931Z 231DEG 15KT 2695 8080 2660 8071
GREGORIALocal storm report, Aug 16, 3:36 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
336 PM EDT SAT AUG 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM MARINE TSTM WIND 10 NW PAHOKEE 26.90N 80.79W
08/16/2014 M58 MPH AMZ610 FL MESONET
SFWMD MESONET SITE NEAR THE CENTER OF LAKE OKEECHOBEE
REPORTED A NORTHWEST WIND GUST OF 50 KTS...OR 58
MPH...AT 315 PM EDT.
&&
EVENT NUMBER MFL1400290
ROSSSpecial weather statement, Aug 16, 3:39 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 339 PM EDT SAT AUG 16 2014 FLZ072-172-162015- COASTAL BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 339 PM EDT SAT AUG 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COASTAL BROWARD COUNTY AND SOUTHEASTERN METRO BROWARD COUNTY... * UNTIL 415 PM EDT * AT 338 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER ROYAL PALM RANCHES...OR NEAR DAVIE... MOVING NORTHEAST AT 5 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... PEMBROKE PINES...HOLLYWOOD...DAVIE...PLANTATION...DANIA BEACH... COOPER CITY...ESTATES OF FORT LAUDERDALE...RAVENSWOOD ESTATES... PINES BLVD AND UNIVERSITY DRIVE...SUNSHINE ACRES...OAK POINT... BROADVIEW PARK...NOVA SOUTHEASTERN UNIVERSITY...ROYAL PALM RANCHES...CHAMBERS ESTATES...SOUTHWEST RANCHES...PINE ISLAND RIDGE AND DOWNTOWN DAVIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. && LAT...LON 2600 8028 2606 8033 2612 8021 2604 8016 TIME...MOT...LOC 1938Z 234DEG 5KT 2605 8026 GREGORIA
Local storm report, Aug 16, 3:56 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
356 PM EDT SAT AUG 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM MARINE TSTM WIND 10 NW PAHOKEE 26.90N 80.79W
08/16/2014 M67 MPH AMZ610 FL MESONET
SFWMD MESONET SITE NEAR THE CENTER OF LAKE OKEECHOBEE
REPORTED A NORTHWEST WIND GUST OF 58 KTS...OR 67
MPH...AT 330 PM EDT. WINDS WERE SUSTAINED AT 35 KTS...OR
40 MPH.
&&
EVENT NUMBER MFL1400291
ROSSSpecial weather statement, Aug 16, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT SAT AUG 16 2014
FLZ072-172-162030-
COASTAL BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
402 PM EDT SAT AUG 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COASTAL BROWARD COUNTY
AND SOUTHEASTERN METRO BROWARD COUNTY...
* UNTIL 430 PM EDT
* AT 401 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER BROADVIEW PARK...OR OVER PLANTATION...
MOVING NORTHEAST AT 15 MPH.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
FORT LAUDERDALE...HOLLYWOOD...POMPANO BEACH...DAVIE...PLANTATION...
SUNRISE...TAMARAC...LAUDERDALE-BY-THE-SEA...LAUDERHILL...OAKLAND
PARK...NORTH LAUDERDALE...LAUDERDALE LAKES...DANIA BEACH...COOPER
CITY...WILTON MANORS...SEA RANCH LAKES...LAZY LAKE...PORT
EVERGLADES...VILLAGE PARK AND GOLDEN HEIGHTS.
LAT...LON 2618 8010 2617 8010 2614 8011 2612 8012
2610 8012 2606 8013 2603 8027 2615 8032
2626 8008
TIME...MOT...LOC 2001Z 246DEG 11KT 2610 8021
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Aug 16, 3:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Aug 16, 3:39 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Aug 16, 4:18 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Aug 16, 4:19 PM EDT | Special Marine Warning | MFL | 86 min | |
| Aug 16, 4:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Aug 16, 4:33 PM EDT | Tornado Warning | MFL | Palm Beach | 12 min |
| Aug 16, 4:47 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Aug 16, 5:08 PM EDT | Special Weather Statement | MFL | Broward | 22 min |
| Aug 16, 5:27 PM EDT | Special Marine Warning | MFL | 63 min | |
| Aug 16, 5:37 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Aug 16, 5:46 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 59 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.